Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Wilmington, NC

June 24, 2015Bladen County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2015, 8:27 PM EDT for Bladen County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 8:27 PM EDT (00:27 UTC)
Expired
Jun 24, 2015, 9:13 PM EDT
In force
46 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 60 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:40 PM EDTTSTM WND DMG5 W Kelly, NCREPORT OF TREE FALLEN ON POWERLINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WUUS52 KILM 250027
SVRILM
NCC017-250130-
/O.NEW.KILM.SV.W.0039.150625T0027Z-150625T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
827 PM EDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 930 PM EDT

* AT 827 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR LAGOON...OR 14 MILES
  SOUTHEAST OF ELIZABETHTOWN...AND MOVING SOUTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAGOON...CARVERS AND KELLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...
DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3458 7850 3463 7837 3445 7825 3440 7838
TIME...MOT...LOC 0027Z 340DEG 6KT 3453 7838 

$$

III
3 follow-up statements
461 
WWUS52 KILM 250040
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
840 PM EDT WED JUN 24 2015

NCC017-250130-
/O.CON.KILM.SV.W.0039.000000T0000Z-150625T0130Z/
BLADEN NC-
840 PM EDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN BLADEN COUNTY...

AT 839 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER CARVERS...OR 16 MILES SOUTHEAST OF
ELIZABETHTOWN...MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
LAGOON...CARVERS AND KELLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3458 7850 3458 7846 3457 7833 3445 7825
      3440 7838
TIME...MOT...LOC 0039Z 352DEG 6KT 3449 7838 

$$

III
897 
WWUS52 KILM 250053
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
853 PM EDT WED JUN 24 2015

NCC017-250130-
/O.CON.KILM.SV.W.0039.000000T0000Z-150625T0130Z/
BLADEN NC-
853 PM EDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN BLADEN COUNTY...

AT 853 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR CARVERS...MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
LAGOON...CARVERS AND KELLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3458 7850 3458 7846 3457 7838 3443 7830
      3440 7838
TIME...MOT...LOC 0053Z 000DEG 5KT 3447 7838 

$$

III
420 
WWUS52 KILM 250113
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
913 PM EDT WED JUN 24 2015

NCC017-250123-
/O.CAN.KILM.SV.W.0039.000000T0000Z-150625T0130Z/
BLADEN NC-
913 PM EDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3458 7850 3458 7846 3457 7838 3443 7830
      3440 7838
TIME...MOT...LOC 0112Z 340DEG 6KT 3444 7837 

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:48 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 24, 7:48 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
748 PM EDT WED JUN 24 2015

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK
WITH ISOLATED SHOWERS AND THUNDERSTORMS PRIMARILY DURING THE
AFTERNOONS AND EVENINGS. MUCH COOLER TEMPERATURES ALONG WITH A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
WEEKEND. A DRYING TREND WILL BEGIN NEXT WEEK AS FRONT STALLED IN
THE AREA DISSIPATES AND HIGH PRESSURE RETURNS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM WEDNESDAY...STRONG TO LOCALLY SEVERE STORMS HAVE
REMAINED ISOLATED SO FAR...WITH THE HIGHEST CONCENTRATION ACROSS
PENDER COUNTY. CONVECTION IS BEING DRIVEN SOUTHWARD BY MID-LEVEL
FLOW SPINNING AROUND THE RIDGE ACROSS THE SOUTHERN MISSISSIPPI
VALLEY. LOCALLY HEAVY RAINFALL AND LOTS OF LIGHTNING ARE OCCURRING
DUE TO SLOW STORM MOVEMENT AND LARGE DEEP
INSTABILITY...RESPECTIVELY.

MODELS PAINT A DIZZYING VARIETY OF POSSIBILITIES OVERNIGHT. MOST
SHOW CONVECTION REMAINING RATHER ISOLATED...HOWEVER THERE IS A
SECOND CAMP LED BY THE 18Z NAM THAT SHOWS PERSISTENT CONVECTION
NEAR THE NC/SC COAST ALL NIGHT WITH IMPRESSIVE RAINFALL TOTALS.
GIVEN THE DEPTH OF INSTABILITY AND WEAK STORM MOTION THIS CANNOT
BE RULED OUT...AND I HAVE TRENDED THE FORECAST IN THIS DIRECTION.
FORECAST POPS ARE CURRENTLY 70-100 PERCENT IN THE CAPE FEAR REGION
DUE TO THE ONGOING STORMS...BUT RAMPS DOWN TO AROUND 40 PERCENT BY
LATE EVENING IN SOUTHERN NEW HANOVER/BRUNSWICK COUNTIES. ELSEWHERE
I AM KEEPING POPS NO HIGHER THAN 20-30 PERCENT.

FORECAST LOWS TONIGHT REMAIN IN THE 75-80 DEGREE RANGE. A LOW
LEVEL JET WILL DEVELOP THIS EVENING ALONG THE COAST BUT LIKELY
SIGNIFICANTLY WEAKER THAN WHAT WE SAW LAST NIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...HOT/HUMID SOUTHWESTERLY FLOW WILL CONTINUE
THURSDAY AND FRIDAY NIGHT WHILE MID/UPPER RIDGE MAINTAINS ITS
PRESENCE FOR A COUPLE MORE DAYS. THE HEAT INDEX IS PROJECTED TO
SURPASS HEAT ADVISORY CRITERIA THURSDAY AND WILL LIKELY DO SO
AGAIN ON FRIDAY. THE SOUTHWESTERLY FLOW WILL ALSO SUPPORT ABOVE
NORMAL MIN TEMPERATURES EACH NIGHT WITH LOWS IN THE MID TO UPPER
70S. HIGHS EACH DAY ARE EXPECTED TO RANGE FROM THE LOWER 90S AT
THE COAST TO THE UPPER 90S TO AROUND 100. ALTHOUGH THE BETTER
CHANCES FOR SHOWERS/TSTMS EXISTS IN THE EXTENDED A CHANCE EXISTS
PRIMARILY FOR EACH AFTERNOON AND EVENING WITH THE SEA BREEZE AS A
TRIGGER. PLENTY OF INSTABILITY EXISTS SO ANY STORM THAT DOES FIRE
COULD BE STRONG.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...A LONG WAVE TROUGH WILL DEVELOP OVER THE
GREAT LAKES BY SATURDAY AND BRING SOME RELIEF FROM THE EXTENDED
HEAT WAVE OF THE LAST COUPLE OF WEEKS. SOUTHWEST FLOW EAST OF THE
TROUGH AXIS WILL RESULT IN A SURGE OF GULF MOISTURE AND UNSETTLED
WEATHER SATURDAY INTO EARLY SUNDAY. CONVECTION WILL COME TO AN END
AS A COLD FRONT MOVES OFF THE COAST BY SUNDAY MORNING...AND
SURFACE HIGH PRESSURE SHOULD BRING TEMPERATURES DOWN TO AROUND
CLIMO FOR MONDAY. RETURN FLOW WILL SET UP TUESDAY AND CONTINUE
WEDNESDAY BUT THE LACK OF DEEP MOISTURE WILL KEEP CONVECTION
SCATTERED AT BEST.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...MVFR WILL CONTINUE OVER THE NEXT HOUR OR LESS AT KILM
AS TSRA MOVE THROUGH THE AREA. OTHERWISE EXPECT VFR THROUGH THE
PERIOD...WITH ISOLATED SHRA/TSRA THURSDAY AFTERNOON.

LATEST RADAR DEPICTS SHOWERS AND THUNDERSTORMS ACROSS THE
NORTHEASTERN PORTION OF THE FORECAST AREA...CURRENTLY CREATING MVFR
AT KILM WITH HEAVY RAINFALL AND REDUCED VISIBILITIES. EXPECT THIS
ACTIVITY TO DIMINISH WITHIN THE NEXT HOUR. FOR THE REST OF
TONIGHT...VFR AND QUIET CONDITIONS WILL PREVAIL AS LOSS OF
DAYTIME HEATING IS DECREASING THE CHANCES OF ADDITIONAL
SHRA/TSRA. SOUTHWEST WINDS AROUND 5 KTS WILL CONTINUE OVERNIGHT.
ON THURSDAY...LIGHT SOUTHWEST WINDS IN THE MORNING WILL INCREASE
TO AOB 12 KTS AND GUSTS UP TO 20 KTS IN THE AFTERNOON
HOURS...ESPECIALLY ALONG THE COAST. HAVE INTRODUCED VCSH/VCTS FOR
POSSIBLE AFTERNOON ACTIVITY.

EXTENDED OUTLOOK...ISOLATED SHOWERS AND STORMS THURSDAY. MODERATE
CONFIDENCE FOR SCATTERED TO NUMEROUS SHOWERS AND STORMS FRIDAY
AFTERNOON THROUGH SUNDAY WITH MVFR/IFR CONDITIONS AND POSSIBLE HEAVY
RAIN.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM WEDNESDAY...A WEAK COLD FRONT IS IN THE PROCESS OF
WASHING OUT ACROSS THE CAROLINAS WHILE BERMUDA HIGH PRESSURE
REMAINS WELL OFFSHORE. SYNOPTIC WINDS WILL REMAIN SOUTHWESTERLY
OVERNIGHT AT 15 TO OCCASIONALLY 20 KNOTS...WITH SEAS 3-4 FEET.
THUNDERSTORMS CURRENTLY DROPPING SOUTH THROUGH THE CAPE FEAR
REGION WILL OBVIOUSLY CREATE THEIR OWN STRONG AND GUSTY WINDS
PRIMARILY FROM THE NORTHWEST.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...THE SOUTHWEST PRESSURE GRADIENT WILL
PERSIST BETWEEN INLAND TROUGH OF LOW PRESSURE AND HIGH PRESSURE OFF
THE SOUTHEAST UNITED STATES COAST EACH DAY. THE GRADIENT WILL
TIGHTEN BY THURSDAY AFTERNOON AND BREEZY SOUTHWEST FLOW WILL CARRY
INTO FRIDAY. WAVE GUIDANCE INDICATES THAT A 1-2 FT SOUTHEAST SWELL
WILL REMAIN MASKED BY THE MORE DOMINANT LOWER PERIOD WAVES AS A
RESULT OF THE SOUTHWESTERLY FETCH. THUS NOT THE BEST OF BOATING
FOR THE COASTAL WATERS WITH SOME STEEP CONDITIONS POSSIBLE.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...SOUTHWEST FLOW WILL INCREASE SATURDAY
WITH A TIGHTENING GRADIENT AHEAD OF A COLD FRONT. SMALL CRAFT
ADVISORY CONDITIONS ARE POSSIBLE SATURDAY INTO EARLY SUNDAY AS
WINDS SPEEDS ARE EXPECTED TO REACH 20-25 KTS. THE GRADIENT WILL
RELAX WITH THE APPROACH FROM THE WEST OF THE SURFACE TROUGH AND
ASSOCIATED COLD FRONT. SCATTERED TO NUMEROUS SHOWERS AND TSTMS
AHEAD OF THE FRONT WILL DIMINISH ON SUNDAY...AND WINDS ARE
EXPECTED TO SHIFT TO THE NORTHEAST SUNDAY NIGHT AS HIGH PRESSURE
BUILDS OVER THE WATERS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.
     HEAT ADVISORY FROM 10 AM TO 8 PM EDT THURSDAY FOR SCZ017-023-
     024-032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ087-096-099-
     105>110.
     HEAT ADVISORY FROM 10 AM TO 8 PM EDT THURSDAY FOR NCZ087-096-
     099-105>110.
MARINE...NONE.

&&

SYNOPSIS...TRA
NEAR TERM...TRA
SHORT TERM...SRP
LONG TERM...CRM
AVIATION...SGL
Hazardous weather outlook, Jun 24, 7:58 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
758 PM EDT WED JUN 24 2015

NCZ087-SCZ017-023-024-032-033-039-053>056-251000-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
758 PM EDT WED JUN 24 2015

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORY MAY BE ISSUED ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-251000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
758 PM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SMALL CRAFT EXERCISE CAUTION HEADLINE IS POSSIBLE THURSDAY
NIGHT INTO FRIDAY.

SMALL CRAFT ADVISORY POSSIBLE SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ096-099-105>110-251000-
BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
758 PM EDT WED JUN 24 2015

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

SLOW MOVING THUNDERSTORMS MAY DROP EXCESSIVE AMOUNTS OF RAIN
TONIGHT LEADING TO LOCALIZED FLOODING. SOME STORMS MAY ALSO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORY MAY BE ISSUED ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Jun 24, 4:50 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
450 PM EDT WED JUN 24 2015

SCZ023-032-242115-
FLORENCE-DARLINGTON-
450 PM EDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FLORENCE AND
SOUTHWESTERN DARLINGTON COUNTIES...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS OVER OATS...OR 8 MILES
SOUTH OF HARTSVILLE...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TIMMONSVILLE...LAMAR...CARTERSVILLE...OATS AND LYDIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3420 8011 3423 8011 3427 8014 3428 8013
      3429 8015 3434 8002 3414 7983 3406 8002
      3408 8003 3409 8008 3410 8010 3411 8010
      3413 8013 3416 8016
TIME...MOT...LOC 2048Z 333DEG 10KT 3425 8008

MORGAN
Special weather statement, Jun 24, 6:15 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
615 PM EDT WED JUN 24 2015

NCZ105-106-242315-
COASTAL PENDER-INLAND PENDER-COASTAL PENDER-
615 PM EDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PENDER COUNTY...

AT 615 PM EDT...A STRONG THUNDERSTORM WAS NEAR EDGECOMB...OR 8 MILES
NORTHWEST OF SURF CITY...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SURF CITY...TOPSAIL BEACH...WOODSIDE AND EDGECOMB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3440 7758 3435 7765 3453 7776 3459 7766
      3455 7761 3448 7758 3447 7757 3447 7756
      3446 7754 3444 7752
TIME...MOT...LOC 2215Z 320DEG 16KT 3451 7767

MORGAN
Local storm report, Jun 24, 6:17 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
617 PM EDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             ATKINSON                34.53N  78.17W
06/24/2015  E0.75 INCH       PENDER             NC   LAW ENFORCEMENT

            REPORT OF DIME SIZE HAIL NEAR DOWNTOWN ATKINSON.

&&

EVENT NUMBER ILM1500193

LACORTE
Special weather statement, Jun 24, 6:35 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
635 PM EDT WED JUN 24 2015

NCZ105>109-242330-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-COASTAL PENDER-
635 PM EDT WED JUN 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
PENDER...NORTHERN NEW HANOVER AND NORTHEASTERN BRUNSWICK COUNTIES...

AT 634 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM POINT CASWELL TO NEAR CASTLE HAYNE TO TOPSAIL...AND
MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...WRIGHTSVILLE BEACH...FIGURE EIGHT ISLAND...
HAMPSTEAD...SCOTTS HILL...PORTERS NECK...AND CASTLE HAYNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 409 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 428 AND 433.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3428 7774 3420 7780 3424 7810 3445 7820
      3446 7818 3441 7804 3445 7771 3435 7765
TIME...MOT...LOC 2234Z 317DEG 12KT 3444 7816 3437 7799 3439 7771

MORGAN
Special weather statement, Jun 24, 7:36 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
736 PM EDT WED JUN 24 2015

NCZ096-099-105>109-250030-
BLADEN-COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-INLAND NEW HANOVER-COASTAL NEW
HANOVER-COLUMBUS-INLAND BRUNSWICK-COASTAL PENDER-
736 PM EDT WED JUN 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PENDER...
EASTERN BLADEN...NEW HANOVER...NORTHEASTERN BRUNSWICK AND
NORTHEASTERN COLUMBUS COUNTIES...

AT 734 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RUSKIN TO HIGHTSVILLE...AND MOVING EAST AT 5 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...ELIZABETHTOWN...WRIGHTSVILLE BEACH...MASONBORO
ISLAND...RICH INLET...FIGURE EIGHT ISLAND...HAMPSTEAD...TOPSAIL
BEACH AND OGDEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 410 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 416 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 38 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3434 7766 3423 7778 3406 7788 3409 7794
      3411 7794 3409 7795 3421 7819 3467 7870
      3478 7844 3475 7839 3470 7837 3467 7832
      3463 7832 3458 7826 3456 7826 3463 7820
      3442 7787 3440 7762
TIME...MOT...LOC 2334Z 281DEG 6KT 3472 7860 3427 7796

MORGAN
Special weather statement, Jun 24, 8:06 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
806 PM EDT WED JUN 24 2015

NCZ099-250100-
COLUMBUS-
806 PM EDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COLUMBUS COUNTY...

AT 805 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITEVILLE...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...LAKE WACCAMAW...REDBUG...HALLSBORO...BRUNSWICK AND
COLUMBUS REGIONAL HEALTHCARE SYSTEM.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 391 AND 402.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3441 7874 3445 7868 3432 7851 3426 7871
TIME...MOT...LOC 0005Z 336DEG 7KT 3440 7869

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:06 PM EDTSpecial Weather StatementILMColumbus54 min
Jun 24, 8:37 PM EDTSpecial Weather StatementILMBrunswick, Columbus53 min
Jun 24, 8:51 PM EDTSpecial Weather StatementILMColumbus54 min
Jun 24, 9:11 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus64 min
Jun 24, 9:13 PM EDTSpecial Weather StatementILMBladen62 min
Jun 24, 9:39 PM EDTSpecial Weather StatementILMBrunswick66 min
Jun 24, 10:22 PM EDTSpecial Weather StatementILMRobeson53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.